| Model Number |
IH4040 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
Event or Problem Description
As reported; "surgeon was wanting to place original screw in and the size wanted was back-ordered and decided to place larger diameter screw in.Placing screw in via power and ran into positional kwire and broke tip off of screw.In doing so bent guidewire then inserted another screw and bent second screw on original guide wire.Surgeon removed wire and placed additional screw.Issue was noticed when screw was not advancing.".
Event or Problem Description
As reported; "surgeon was wanting to place original screw in and the size wanted was backordered and decided to place larger diameter screw in.Placing screw in via power and ran into positional kwire and broke tip off of screw.In doing so bent guidewire then inserted another screw and bent second screw on original guide wire.Surgeon removed wire and placed additional screw.Issue was noticed when screw was not advancing.".
Additional Manufacturer Narrative
Correction: please refer to d9/h3.A process related non-conformity was created as the in a exakt-pak returned device cannot be decontaminated for the evaluation due to changes in the swiss regulations.Due to that no product inspection can be performed and the failure mode cannot be confirmed, the complaint will be reopened as soon a new way for decontamination is defined.The lot number was not communicated and the lot number is not visible on the device in the exakt-pak, therefore a review of the device history was not possible.A review of the labeling did not indicate any abnormalities.At this point no indications of material, manufacturing or design related problems were found during the investigation.The provided information indicates that a use related issue did contribute to the complained malfunction.Based on this information did an excessive contact with another guide wire lead to a mechanical overload and the breakage of the screw.The same overload caused a deformation of the guide wire in the broken screw.The deformed guide wire was not replaced after the broken screw was removed and this deformed guide wire finally caused the deformation of the replacement screw.
Event or Problem Description
Additional Manufacturer Narrative
Correction: please refer to h6 device code.A process related non-conformity was created as the in a exakt-pak returned device cannot be decontaminated for the evaluation due to changes in the swiss regulations.Due to that no product inspection can be performed and the failure mode cannot be confirmed, the complaint will be reopened as soon a new way for decontamination is defined.The lot number was not communicated and the lot number is not visible on the device in the exakt-pak, therefore a review of the device history was not possible.A review of the labeling did not indicate any abnormalities.At this point no indications of material, manufacturing or design related problems were found during the investigation.The provided information indicates that a use related issue did contribute to the complained malfunction.Based on this information did an excessive contact with another guide wire lead to a mechanical overload and the breakage of the screw.The same overload caused a deformation of the guide wire in the broken screw.The deformed guide wire was not replaced after the broken screw was removed and this deformed guide wire finally caused the deformation of the replacement screw.
Event or Problem Description
Additional Manufacturer Narrative
Please note correction to sections d1, d4 cat# and gtin, and h6 (method code).The reported event could be confirmed, since the screw is broken.The device inspection revealed the following: the visual inspection has shown that a piece of about 3mm length is broken off at the forefront, no fragments were returned for evaluation.The thread flanks above the fracture face are totally flattened, this is an indication for an excessive contact with another device, like the in the event description mentioned k-wire.The fracture face has the typical view of an ductile overload fracture, where first a permanent distortion of the material occurs till the device finally breaks.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation and the provided information, the root cause was attributed to a user related issue.The failure was caused by an excessive contact with another guide wire, which did lead to a mechanical overload and the breakage of the screw.If more information is provided, the case will be reassessed.